I have been taking armour thyroid for about five years now for hypothyroidism--I am 39. I take it at night before bed (at least two hours after dinner) as it seems to help with getting up in the morning. I recently started taking melatonin before bed and I am now having hot flashes. I had these initially when I first started taking thyroid (I think it had more to do with my metabolism and heat regulation actually working or trying to work right). I was wondering if melatonin needs to be taken one hour or four hours after my thyroid pill or not at all. I take a mulitvitamin, iodine and a thyroid support vitamin in the morning and I have to take these four hours after my thyroid pills.
Hi. I cannot answer all the questions you asked, but my doctor told me to stay away from vitamins with iron and iodine in them. I take a woman's vitamin from GNC that doesn't contain these. As far as melatonin, you will need to ask your doctor. It is rare that you would be advised to take your thyroid medicine at night, but if it's working out better for you this way-great. Talk to your doctor about the melatonin. It could have an effect on your Armour.
I don't have Hashimoto's or Grave's or anything I know of. Just a lazy thyroid. But I test low if i'm not taking my thyroid. So, I'm wondering if the heat thing is a normal side effect of taking thyroid, or am I starting menopause. Because they're all hormones and they're all related.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.